New Jersey, 2015

Winter Weather in New Jersey, February 5, 2015

February 5, 2015 · NWS PHI · 2 events in 2 counties and zones

A cold front passage accompanied by snow showers occurred during the morning commute in northwest New Jersey on the 5th. Snowfall averaged 1 to 2 inches mainly over higher terrain locations.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front passage accompanied by snow showers occurred during the morning commute in northwest New Jersey on the 5th. Snowfall averaged 1 to 2 inches mainly over higher terrain locations. Air temperatures were below freezing and untreated roadways were slippery. The snow started before the morning commute started and ceased falling toward the end of the commute. Representative snowfall included 2.0 inches in Hopatcong (Sussex County), 1.3 inches in Jefferson Township (Morris County) and Highland Lakes (Sussex County)and 1.0 inch in Byram (Sussex County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 5, 3:50 AM EST, 10 minutes earlier.

Area forecast discussion, Feb 5, 3:50 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EST THU FEB 5 2015

.SYNOPSIS...
AN ARCTIC FRONT WILL CROSS OUR AREA EARLY THIS MORNING. HIGH
PRESSURE WILL EXTEND INTO OUR REGION FROM THE SOUTHWEST LATE TONIGHT
AND EARLY FRIDAY, THEN A COLD FRONT SETTLES ACROSS OUR REGION
SATURDAY NIGHT BEFORE STALLING NEAR THE DELMARVA SUNDAY INTO MONDAY.
AN AREA OF LOW PRESSURE IS EXPECTED TO TRACK ALONG THE FRONT SUNDAY
THROUGH MONDAY AS IT SLIDES ACROSS THE MID ATLANTIC, THEN SHIFTS
OFFSHORE TUESDAY. THE NEXT COLD FRONT IS SCHEDULED TO CROSS OUR AREA
LATE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A STRONG COLD FRONT FROM THE NORTHWEST WAS JUST ARRIVING IN THE
POCONOS AT 300 AM. THE BOUNDARY SHOULD PUSH SOUTHEASTWARD THROUGH
OUR ENTIRE FORECAST AREA BY DAYBREAK.

AN AREA OF LIGHT SNOW ASSOCIATED WITH THE COLD FRONT WILL PASS
ACROSS OUR NORTHERN COUNTIES THIS MORNING. THERE IS NOT A GREAT DEAL
OF MOISTURE WITH THE SYSTEM. AS A RESULT, SNOWFALL TOTALS ARE
FORECAST TO BE AN INCH OR TWO ALONG THE INTERSTATE 80 CORRIDOR AND
NORTHWARD, AND LESS THAN AN INCH TO THE SOUTH. NO MEASURABLE SNOW IS
ANTICIPATED SOUTH OF THE EAST-WEST TURNPIKE IN SOUTHEASTERN
PENNSYLVANIA OR SOUTH OF INTERSTATE 195 IN NEW JERSEY.

WE WILL CONTINUE TO COVER THE LIGHT SNOW EVENT WITH SPECIAL WEATHER
STATEMENTS.

THE STRATOCUMULUS AND ALTOCUMULUS SHOULD BE ON THE DECREASE FOR THIS
AFTERNOON AS DRY AIR PUSHES INTO OUR REGION. ALSO, THE BACK EDGE OF
THE HIGH CLOUDS SHOULD PASS OVERHEAD DURING THE EARLY TO MID
AFTERNOON.

THE 0000 UTC GFS WAS SHOWING A WEAK SIGNAL OF A POTENTIAL BAND OF
SNOW SHOWERS AND FLURRIES EXTENDING OFF LAKE ONTARIO AND REACHING AS
FAR SOUTH AS SOUTHEASTERN PENNSYLVANIA AND SOUTHERN NEW JERSEY
DURING THE AFTERNOON. WE HAVE MENTIONED SCATTERED FLURRIES BEING
THAT A SIMILAR SCENARIO OCCURRED ON FRIDAY. ACTUALLY, THERE WERE
SNOW SQUALLS WITH A LIGHT ACCUMULATION IN SPOTS ON FRIDAY BUT WE ARE
NOT ANTICIPATING THE EXACT SAME THING TO HAPPEN TODAY.

TEMPERATURES ARE FORECAST TO FALL TODAY. READINGS SHOULD DROP INTO
THE TEENS ACROSS OUR NORTHERN COUNTIES AND INTO THE 20S ELSEWHERE BY
LATE AFTERNOON WITH A BRISK NORTHWEST WIND. SUSTAINED WIND SPEEDS
ARE FORECAST TO BE 15 TO 25 MPH WITH GUSTS UP TO 30 OR 35 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
A MID LEVEL TROUGH THAT WAS LOCATED OVER THE GREAT LAKES EARLY THIS
MORNING SHOULD PASS OVERHEAD THIS EVENING. ANY LINGERING CLOUDS WILL
LIKELY CLEAR IN ITS WAKE. A SECONDARY SHORT WAVE IS EXPECTED TO
APPROACH FROM THE NORTHWEST LATE TONIGHT AND IT MAY SPREAD SOME HIGH
CLOUDS OVER OUR NORTHERN COUNTIES.

THE AIR MASS WILL REMAIN QUITE COLD. MINIMUM TEMPERATURES SHOULD
FALL BELOW ZERO IN MUCH OF THE POCONO REGION AND FAR NORTHERN NEW
JERSEY. SINGLE DIGITS ARE ANTICIPATED TO BE COMMON ELSEWHERE IN OUR
FORECAST AREA, WITH HIGHLY URBANIZED LOCATIONS, THE FAR SOUTH AND
COMMUNITIES RIGHT ALONG THE COAST FALLING INTO THE 10 TO 15 DEGREE
RANGE.

THE NORTHWEST WIND IS FORECAST TO DIMINISH GRADUALLY DURING THE
NIGHT.

IT APPEARS AS THOUGH SOME SPOTS IN THE ELEVATED TERRAIN OF THE
POCONOS AND FAR NORTHERN NEW JERSEY WILL HAVE WIND CHILL VALUES NEAR
OR SLIGHTLY BELOW THE WIND CHILL ADVISORY CRITERION OF -15 FOR
TONIGHT. HOWEVER, MOST LOCATIONS IN CARBON COUNTY, MONROE COUNTY AND
SUSSEX COUNTY SHOULD REMAIN A BIT ABOVE THE CRITERION, SO NO
ADVISORY WILL BE ISSUED.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN ACTIVE PATTERN CONTINUES. THE SYNOPTIC SETUP IS COMPRISED OF A
WEAKENING TROUGH FRIDAY AND SATURDAY, THEN AS RIDGING HOLDS ACROSS
THE WEST ANOTHER SHORT WAVE AMPLIFIES THE TROUGH SUNDAY FROM THE
MIDWEST TO THE OHIO VALLEY. THIS TROUGH MAY BECOME MORE AMPLIFIED
EARLY NEXT WEEK SETTING THE STAGE FOR AN INITIAL QUICK MOVING SYSTEM
TO SLOW DOWN AS IT CROSSES THE MID ATLANTIC MONDAY, THEN SHIFTS
OFFSHORE THROUGH TUESDAY. THE SETUP SUNDAY THROUGH LATE MONDAY LOOKS
TO BE OVERRUNNING, HOWEVER WHERE THE TRUE BAROCLINIC ZONE BECOMES
ESTABLISHED AND THE TRACK OF THE SURFACE LOW CARRIES SOME LOWER
CONFIDENCE PARTICULARLY WITH THE DETAILS. WE USED A MODEL BLEND
APPROACH FRIDAY THROUGH SUNDAY, THEN INCORPORATED IN THE 00Z WPC
GUIDANCE THEREAFTER.

FOR FRIDAY...A VERY COLD START WITH WIND CHILL VALUES IN THE SINGLE
DIGITS TO EVEN BELOW ZERO. AS THE UPPER-LEVEL TROUGH WEAKENS SOME
AND ITS AXIS TENDS TO SHIFT TO OUR EAST, HIGH PRESSURE AT THE
SURFACE SLIDES TO OUR SOUTH BUT BRIEFLY RIDGES INTO OUR AREA FROM
THE SOUTHWEST. A PRESSURE GRADIENT LOOKS TO STILL BE IN PLACE AND
WITH A COLD AIRMASS PRESENT, BETTER MIXING DURING THE DAY SHOULD
RESULT IN BRISK CONDITIONS. THIS WILL IMPROVE AT NIGHT AS THE MIXING
DECREASES ALONG WITH SOME WAA ALOFT STARTING TO TAKE PLACE.

FOR SATURDAY AND SUNDAY...WE START THE WEEKEND WITH ONE HIGH
PRESSURE SYSTEM SLIDING OFF THE SOUTHEASTERN U.S. COAST AND ANOTHER
ONE IN SOUTHEAST CANADA. A COLD FRONT DIVIDES THE TWO AND THIS
BOUNDARY WILL BE SETTLING INTO AND ACROSS OUR AREA SATURDAY NIGHT.
THERE IS LESS CERTAINTY WITH THE AMOUNT OF LIFT AND ASSOCIATED
PRECIPITATION WITH THIS FRONT, HOWEVER IT DOES APPEAR THAT A
TIGHTENING BAROCLINIC ZONE MAY RESULT IN A BIT MORE FORCING. THIS
WILL ALSO DEPEND ON THE AMOUNT OF SHORT WAVE ENERGY TRACKING
EAST-SOUTHEASTWARD AS THERE MAY BE AN INITIAL CLIPPER OR EVEN A
SERIES OF CLIPPERS ALONG IT. IT APPEARS THE BULK OF THE LIFT IS NEAR
AND NORTH OF OUR NORTHERN ZONES SATURDAY INTO SUNDAY.

AS THE FRONT STALLS NEAR THE DELMARVA SUNDAY, A POTENTIALLY MORE
PRONOUNCED SURFACE LOW TO OUR WEST SHIFTS EASTWARD. AS THIS
OCCURS, COLD HIGH PRESSURE IS ANCHORED JUST NORTH OF NEW ENGLAND.
THIS MAY END UP SUPPLYING ADDITIONAL DRY/COLD LOW-LEVEL AIR WITHIN A
COLD AIR DAMMING SETUP AND POSSIBLY HOLD BACK THE NORTHERN EDGE OF
THE PRECIPITATION SOME. THIS SETUP MAY MEANDER NORTH OR SOUTH OVER
THE NEXT FEW DAYS AS THE GUIDANCE TRIES TO PINPOINT WHERE EXACTLY
THE STRONGEST BAROCLINIC ZONE/FORCING BECOMES FOCUSED. IT WILL BE
WARMER ON SATURDAY AS WAA OCCURS AHEAD OF THE COLD FRONT, THEN
COLDER AIR BEGINS TO SEEP SOUTHWARD SOME SUNDAY. THIS KEEPS THE DOOR
OPEN TO VARYING PRECIPITATION TYPES ESPECIALLY ACROSS THE SOUTHERN
HALF OF THE CWA DURING SUNDAY, ALTHOUGH ADDITIONAL COOLING SUNDAY
NIGHT MAY SHIFT THIS SOUTHWARD. IF THE COLDER AIR PUSH IS SHALLOW,
THEN ICING COULD BECOME MORE OF A THREAT.

FOR MONDAY AND TUESDAY...THE MODEL GUIDANCE IS IN DECENT AGREEMENT
IN TAKING THE INITIAL OVERRUNNING ENERGY AND STARTING TO CONSOLIDATE
IT INTO A MORE PRONOUNCED SURFACE LOW DEVELOPMENT MONDAY NEAR THE
DELMARVA. AS THIS OCCURS, COLD HIGH PRESSURE IS SITTING NORTH OF NEW
ENGLAND WITH A NORTHEASTERLY SURFACE FLOW ACROSS OUR AREA. THE
OVERRUNNING PRECIPITATION MAY THEN MORPH INTO MORE OF A DYNAMIC LIFT
AS THE UPPER-TROUGH STARTS TO SHARPEN OVERHEAD. HOW THESE PIECES FIT
TOGETHER ALONG WITH THE TIMING WILL HAVE AN IMPACT ON THE AMOUNT OF
PRECIPITATION AND ALSO THE THERMAL FIELDS. THE AIRMASS LOOKS TO BE
COOLING, HOWEVER A WARM LAYER POSSIBLY STILL ALOFT COULD KEEP SOME
ICE THREAT ALIVE ACROSS PORTIONS OF THE AREA. THE MIXED
PRECIPITATION THOUGH SHOULD BE SETTLING SOUTHWARD WITH TIME AS
COOLING TAKES PLACE. AS A RESULT, WE DID NOT GET TO DETAILED WITH
PRECIPITATION TYPES AND THE POPS WERE MAINLY A BLEND OF CONTINUITY
AND THE 00Z WPC GUIDANCE. IT APPEARS THAT THE SYSTEM BEGINS TO PULL
AWAY DURING TUESDAY WITH IMPROVING CONDITIONS. STAYED TUNED AS THIS
COULD BE A MESSY SYSTEM STARTING SOMETIME SUNDAY AND CONTINUING
THROUGH MONDAY NIGHT.

FOR WEDNESDAY...A WEAK SURFACE HIGH BUILDS IN TO START, THEN THE
NEXT COLD FRONT IS SCHEDULED TO ARRIVE LATE. THERE ARE SOME
INDICATIONS THAT THIS FRONT COULD BE STRONG WITH ANOTHER SHOT OF
ARCTIC AIR BEHIND IT. AS OF NOW, WE KEPT THIS TIME FRAME DRY AS IT
IS NOT REAL CLEAR THIS FAR OUT HOW STRONG THE FRONT MAY BE AND HOW
MUCH MOISTURE ACCOMPANIES IT. THEREFORE, NO MAJOR CHANGES WERE MADE
TO THIS TIME FRAME.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LIGHT SNOW MAY REDUCE CONDITIONS INTO THE MVFR RANGE AT KRDG, KABE
AND KTTN THIS MORNING, MAINLY BEFORE 1300Z. KABE SHOULD BE MOST
AFFECTED BY THE LIGHT SNOW. CONDITIONS ARE FORECAST TO BE VFR FROM
ABOUT 1300Z ONWARD AT THE THREE TAF SITES. THE SKY SHOULD BE MOSTLY
CLOUDY FOR THE BALANCE OF THE MORNING WITH GRADUAL CLEARING DURING
THE AFTERNOON AND A MOSTLY CLEAR SKY FOR TONIGHT. SCATTERED FLURRIES
MAY LINGER INTO THE AFTERNOON.

VFR CONDITIONS ARE ANTICIPATED THROUGH THE TAF PERIOD AT KPHL, KPNE,
KILG, KMIV AND KACY. A MOSTLY CLOUDY MORNING SHOULD GIVE WAY TO A
PARTLY CLOUDY AFTERNOON. SCATTERED FLURRIES ARE POSSIBLE THROUGH THE
DAY. THE SKY IS EXPECTED TO BE MOSTLY CLEAR FOR TONIGHT.

A BRISK NORTHWEST WIND WILL DEVELOP FOR TODAY. SUSTAINED SPEEDS WILL
FAVOR 15 TO 20 KNOTS WITH GUSTS UP AROUND 30 KNOTS. THE WIND SPEED
IS FORECAST TO DIMINISH GRADUALLY TO 5 TO 10 KNOTS TONIGHT.

OUTLOOK...
FRIDAY...VFR WITH SOME MID TO HIGH CLOUDINESS AROUND. WESTERLY WINDS
10-20 KNOTS, BECOMING SOUTHWEST AT NIGHT AND DIMINISHING TO LESS THAN
10 KNOTS.

SATURDAY...VFR OVERALL. HOWEVER, A COLD FRONT SETTLING THROUGH THE
AREA AT NIGHT MAY ALLOW FOR NEAR MVFR CEILINGS AND LIGHT
PRECIPITATION MAINLY NORTH OF KPHL. SOUTHWEST TO NORTHWEST WINDS
LESS THAN 10 KNOTS.

SUNDAY AND MONDAY...THE CONDITIONS SHOULD BECOME MVFR/IFR WITH SNOW
FROM NEAR KPHL ON NORTHWARD AND A MIX TO THE SOUTH. THE AMOUNTS,
TIMING AND PRECIPITATION TYPES ARE OF LOWER CONFIDENCE AT THIS TIME.

&&

.MARINE...
THE GALE WARNING REMAINS IN EFFECT UNTIL 1000 PM THIS EVENING.
STRONG COLD ADVECTION IN THE WAKE OF THIS MORNING'S COLD FRONT
SHOULD MIX GALE FORCE GUSTS TO THE WATER'S SURFACE. WIND SPEEDS ARE
EXPECTED TO DIMINISH GRADUALLY TONIGHT.

THE AIR MASS WILL BE COLD ENOUGH TO RESULT IN LIGHT TO MODERATE
FREEZING SPRAY FOR TODAY INTO TONIGHT.

OUTLOOK...
FRIDAY AND SATURDAY...THE WIND GUSTS MAY NEAR 25 KNOTS FOR A TIME
DURING FRIDAY, OTHERWISE THE CONDITIONS ARE EXPECTED TO BE BELOW
SMALL CRAFT ADVISORY CRITERIA. A COLD FRONT THEN SETTLES ACROSS THE
AREA SATURDAY NIGHT. LIGHT FREEZING SPRAY SHOULD BE ENDING BY FRIDAY
EVENING.

SUNDAY AND MONDAY...A NORTHEASTERLY WIND SHOULD INCREASE ESPECIALLY
ON MONDAY. THE STRENGTH OF THE WINDS WILL BE DEPENDENT ON THE
ORGANIZATION OF LOW PRESSURE NEAR THE DELMARVA AND HIGH PRESSURE
TO OUR NORTH. DUE TO THE COMBINATION OF INCREASING WINDS AND SEAS, A
SMALL CRAFT ADVISORY MAY BE NEEDED ESPECIALLY FOR MONDAY. A STORM
SYSTEM IS ANTICIPATED TO BRING MIXED PRECIPITATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...GORSE
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Feb 4, 3:51 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EST WED FEB 4 2015

NJZ001-PAZ054-055-052100-
SUSSEX-CARBON-MONROE-
351 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF SNOW OVERNIGHT INTO THURSDAY MORNING MAY RESULT IN
SLIPPERY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A BRIEF PERIOD OF SNOW THURSDAY MORNING MAY RESULT IN SLIPPERY
CONDITIONS, WITH POSSIBLE IMPACTS TO THE MORNING COMMUTE.

THE COMBINATION OF COLD TEMPERATURES AND GUSTY WINDS LATE
THURSDAY AND THURSDAY NIGHT SHOULD RESULT IN WIND CHILL VALUES
NEAR 10-15 DEGREES BELOW ZERO.

A STORM SYSTEM LATE SUNDAY THROUGH MONDAY MAY BRING AN
ACCUMULATING SNOWFALL TO THE AREA, HOWEVER THE DETAILS ARE LESS
CERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012>015-PAZ060>062-101>106-052100-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
351 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF SNOW OVERNIGHT INTO THURSDAY MORNING MAY RESULT IN
SLIPPERY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A BRIEF PERIOD OF SNOW THURSDAY MORNING MAY RESULT IN SLIPPERY
CONDITIONS, WITH POSSIBLE IMPACTS TO THE MORNING COMMUTE.

A STORM SYSTEM LATE SUNDAY THROUGH MONDAY MAY BRING AN
ACCUMULATING SNOWFALL OR MIXED PRECIPITATION TO THE AREA, HOWEVER
THE DETAILS ARE LESS CERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-052100-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
351 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM LATE SUNDAY THROUGH MONDAY MAY BRING AN
ACCUMULATING SNOWFALL OR MIXED PRECIPITATION TO THE AREA, HOWEVER
THE DETAILS ARE LESS CERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-052100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
351 PM EST WED FEB 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STORM SYSTEM LATE SUNDAY THROUGH MONDAY MAY BRING SOME SNOWFALL
OR MIXED PRECIPITATION TO THE AREA, HOWEVER THE DETAILS ARE LESS
CERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-052100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EST WED FEB 4 2015

...GALE WARNING IN EFFECT FROM 8 AM TO 10 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Sussex

When
February 5, 4:00 AM EST to 8:30 AM EST
Where
Sussex forecast zone
Reported by
Trained Spotter
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
February 5, 5:00 AM EST to 9:00 AM EST
Where
Morris forecast zone
Reported by
CoCoRaHS
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556485, 556487.